MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA GLIDEWIRE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA GLIDEWIRE; WIRE, GUIDE, CATHETER
Model Number GS3508
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that the physician was attempting to re-cannulate the patient's chronically occluded innominate veins.The physician was attempting to re-cannulate the right innominate via femoral venous access.When the physician was within the occlusion, using the stiff angled glidewire, he pulled back on the wire, and approximately 40mm of the tip of the wire broke off into the occlusion.The physician did not attempt to retrieve the tip of the wire, as he believed he would not be successful in the re-cannulization, and the wire was completely within the occluded segment and would not be harmful to the patient.He then attempted to recanalize the left innominate vein and was successful.A stent was placed from the left innominate into the superior vena cava (svc), crossing the right innominate where the wire was.The patient remained stable throughout and the procedure was a success.The procedure was a superior vena cava recan.There was no blood loss.Additional information was received on 06aug2025: the broken wire was left in the patient, and no attempt was made to retrieve it.

Brand Name
GLIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya, shizuok 418-0 015
JA  418-0015
MDR Report Key22931752
Report Number2243441-2025-00045
Device Sequence Number10390054
Product Code DQX
UDI-Device Identifier04987350773630
UDI-Public(01)04987350773630(17)261031(10)241114
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/01/2025
Report Date (Section F) 09/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGS3508
Device Catalogue NumberRF*PA35183A
Device Lot Number241114
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/05/2025
Device Age9 MO
Event Location Hospital
Date Report to Manufacturer08/06/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/02/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN CATHETER
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age58 YR
Patient SexMale
Date Report Sent to FDA09/01/2025